I wanted to ask a question about the use and misuse of Diazepam. I read alot in this forum about the dangers of benzos when stopping them and I want to make sure I am doing everything right.
I am on day 7 CT off of oxy habit and I used diazapam the past week to help with my withdrawls. I used approximately 15 mg on day 1 and took a little less each day decreasing the dose little by little depending how I was feeling. Yesterday I took 2.5 mg for the day and now I want to stop them because I'm afraid of getting dependent on them and I really don't need them anymore anyway. I have used, in total for the week, approx 35-45 mg.(memory is kinda foggy)
My question is...Is it safe for me to stop them right now after 7 days? Should I expect some type of symptom of WD's when stopping? Should I keep on tapering down? Should I switch to 1mg ativan? Any advice you can provide will be greatly appreciated. Like I said, I Just want to make sure i do this properly.
I would be reluctant to tell you to stop taking them. I would consult with a professional as many of the benzos take a whil to get into your system and if you quit it will likely take days to wish you hadn't and then days for the medicine to start working again. Many people stop taking medicine when they feel better but I would not recommend it. I feel good right now but give me a few days of not taking my medicine and WATCH OUT. : )
I was always under the impression that long term use of benzos is where the dangers lie when you stop taking them. I have not used them before, I only used them this past 7 days to help with my detox. Is that enough time for me to worry about it? I really want to stop the valium because I no longer need it. I understand your concern above that is the reason I am taking this decision slowly. Thanks
I understand your concern and I would feel the same way. I don't take benzos as I don't need them either. You may not feel terrible withdrawals but I would still talk to the doctor about your tapering and medications that may be helpfull and not as addictive. I respect greatly your concern but as I said earlier your taper has been rather quick and sometimes it taked a while to even feel the effects of dropping that fast as the half life of that medicine has a lengthy half life. It is hard to understand that but look it up and I will help you understand if I can
I don't think 7 days will be harmful. Yes speak to a dr. But stop at 7 for sure. Don't take them again. I'm tapering from 1 month of 3 mg a day. Now at 2 mg. Kinda *****. But helped with opiate withdrawal , personally I hate benzos and how they make u feel, like a zombie. Gross.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.